In as little as 20 minutes, you can learn techniques to save the life of a loved-one, friend, co-worker, neighbor ... anyone ... who is experiencing an overdose caused by prescription narcotics or heroin. You will take home the lifesaving, easy-to-use antidote, naloxone.
Those who witness an overdose are told to call 9-1-1, perform rescue breathing and administer a nasal spray version of naloxone provided in the kit.
People who overdose on opioids often stop breathing, turn pale and become unresponsive. And they can die
Naloxone blocks the drugs’ effects on the brain and typically has the user breathing and conscious within eight minutes.
In addition research has found that those who receive naloxone kits show more interest in treatment for their addiction.
Two more things to know about naloxone:
- It’s safe and causes no harm if administered to someone who is not experiencing an overdose.
- It has no affect on those who overdose on cocaine, methamphetamines or alcohol.
The FCHD will conduct free training at our office located at 1907 Bono Rd. (behind Baptist Floyd Hospital). The free training will be conducted Monday – Friday, noon to 3pm, and will be done on a first come first serve basis, as long as supplies last. The training will take no more than 20 mins. to complete and involves viewing a short video and reviewing the content of the kits. Once the training is completed you will receive one Narcan overdose kit.
Please feel free to contact our office with any questions you may have.